Jump to content

delphicdragon

Members
  • Content Count

    436
  • Joined

  • Last visited

Community Reputation

0 Neutral

About delphicdragon

  • Rank
    Advanced Member
  • Birthday 05/31/1984

Profile Information

  • Gender
    Female
  • Location
    Connecticut

Recent Profile Visitors

3,138 profile views
  1. Hi Everyone- I haven't been on here much because I've been doing better! But, I had a very strange turn of events in the last month and I'm looking for insight. I've been on 5mg of Midodrine for the past 2 years and it's helped a lot - no more seizures, able to stand for 10 minutes, able to work way too many hours, etc. I got my script refilled and started taking the new medication. The pills look the same as they did before but suddenly, I couldn't function. I was exhausted and sleeping through three alarms and not able to get into work until 11am. I looked pale and had headaches every day
  2. My research is indicating a normal range for venous oxygen saturation between 60 and 80%. (Remember the veins are carrying oxygen depleted blood back to the heart for re-oxygenation.) So if you were slightly hypoxic, I can see the ER ignoring that value.
  3. Just read an article on Medscape regarding the starch. In patients with severe dehydration (usually due to blood loss from accidents) the starch worked great initially, but then caused kidney failure - seems like it gummed up the glomeruli. The ER physicians are getting away from using it -- ringer's lactate however, seems to not have that same problem. Since we're considered "healthy" patients, who knows, though I tell nurses to treat me as if I'm in heart failure - everything gets done slower and it seems my body can better adjust. Sara
  4. Once for undiagnosed POTS. Thought it was psuedoseizures at first even though I had no blood pressure! Twice after that for anaphylaxsis related to contrast dyes from medical procedures (ERs are useless for that - IV prednisone did nothing!). And countless other times for joint dislocations due to Ehlers-Danlos; though I only go if I can't get the joint back in (ie hips) or if I'm not sure if I broke something, otherwise I find my old orthopedist and listen to him tell me again NOT to do something- lol. Sara
  5. That looks so familiar. I used to get them about once a day, but now that my blood pressure is stabilized, it's been a couple months. I think (my theory) is that the vagus nerve got stimulated somehow and then you start with the uncontrollable shaking or our blood is so thick from dehydration that when it starts flowing normally, our muscles have no idea what to do with the extra oxygen and nerves start firing when they shouldn't. Often this happens if I'm exhausted AND if saline is run too fast. I used to get weekly infusions and when they ran them over an hour I'd start twitching like th
  6. Just for the heck of it, get a blood smear for dengue or other parasite like illnesses (malaria comes to mind). You have all the symptoms of dengue intermittent high fever, rash, nausea, abdominal pain, low white blood cell count. And yes, it does occur in the US. I know I'm not House MD or anything, but I studied some of the more interesting diseases while getting my Masters and this just stuck out to me. Wikipedia has a good article. Good luck and take care! Sara
  7. jrlehnardt; I get GI episodes very similar to yours. I had them 2-3 times a week for years. They were triggered by cold foods/ cold drinks, activity too soon after a meal, big meals, carb rich meals, greasy foods, etc etc etc. What I found out was that my BP was bottoming out after I ate. This was due to the blood in my body being diverted to my stomach to digest and then my body thinking it was going into shock because my BP was so low. I started the midodrine and after about 3 months, the episodes reduced from 2-3 times a week to 1-2 times a month. I'm happy with that. I was told it
  8. I'm sure you've probably tried this, but I find that my pooling is really bad too, due to my EDS. Often I pool in my stomach and legs. I'm much worse after eating too. When you eat the blood flows to your stomach to help you digest ( hence the blue legs, heaviness in the back, numbness/ tingling) and if you're pooling so much, blood runs away from your heart and then you get tachycardia/ nausea/ etc. Perhaps eat just a bite of some protein. (I find carbs can often trigger worse pooling), wait 15-20 minutes and have another bite. Very slowly so the blood doesn't all rush to your stomach.
  9. My boss has known from the start about my Ehlers-Danlos and my POTS. I'm of the belief that I would rather he know then be surprised by it. I've had to take time off work for flares and for injuries, so it's better he knows what is going on. I don't work a typical 9-5, often I work odd hours and can work some from home if I had to. I was told it was best to disclose in that I couldn't be fired if my illness got worse, and I would be protected under the Americans with Disabilities Act. This may not be the case, but it was what I was told. If you don't disclose, they can fire you without m
  10. I've been told by my doctors NOT to call my POTS attacks anxiety. Yes, the mechanism is the same, but if I say anxiety, the doctors will latch onto it and not look for anything else. Anxiety, in my opinion, should only be diagnosed AFTER other condtions are ruled out - anything psychological should be a diagnosis of exclusion. That said, if what I experienced were panic attacks, laying down wouldn't stop them. Taking the midodrine has reduced my "panic attacks" from 3-4 a week, sometimes multiple times a day, to 1 a month and they resolve in 15-30 minutes instead of 2-3 hours. Panic attack
  11. Andrea --There seems to be a triad with EDS, POTS and either MCAD or CRPS. I was diagnosed with EDS first, then POTS and likely have some form of MCAD due to my inability to tolerate certain chemicals and all contrast dyes without anaphylaxis. Just know that she's not alone in this. These three diseases run together. It seems like there may be an autoimmune component in this. In CRPS the body seems to be attacking the nerves, hence the pain. (Correct me if I'm wrong in this). It's all manageable. She might not be running marathons, but I know plenty of healthy people who couldn't run if
  12. I've found that when I was on birth control my blood pressure ran higher. This was actually done purposely to try to get me out of the 80/50s. Here's the kicker, with the pill (in my case NuvaRing) by bp was 130/90 and the OB/GYN (who I have since stopped seeing) said, "oh, let's put you on high blood pressure medication too!" I ignored him, and about a month later got a diagnosis of fibromyalgia because of the severe muscle pain that I later found out was brought on by the ring. I also found that if I cut myself I would not bleed because I was clotting so much. After what was likely a s
  13. I know that Ehlers-Danlos often leads to Osteopenia. That's been long documented. As for ammonia toxicity, this is the first I've heard of it. Looking through pubmed, there is ONE article that links kidney function and Ehlers-Danlos. It was published in 1967 and I can't get the abstract. Based on the title, urine seems to be more acidic. ( Ehlers-Danlos syndrome with renal tubular acidosis and medullary sponge kidneys. A report of a case and studies of renal acidification in other patients with the Ehlers-Danlos syndrome. Levine AS, Michael AF Jr.) so I guess a link is possible. Perhaps
  14. Hey Everyone- I thought I'd share this with everyone on the site. For those who are new, I have Ehlers-Danlos which has caused POTS. I was diagnosed with POTS in 2007 after having seizures from low blood pressure. I currently take 5mg of Midodrine every 4 hours and am finally able to maintain a blood pressure of 110/70. Before the Midodrine, I used to get IV saline every week to try to keep my blood pressure up - I have since been able to stop the saline IVs. My doctors have recommended compression stockings for years and I could never put them on. My joints are so loose that trying to pul
  15. Rama- Midodrine did the same thing to me the first time I took it. Scared the, you know what, out of me. I got a lot done - I was standing for 4 hours straight (something I had never done before without horrific chest pain) and then I crashed, hardcore. I couldn't get up, I was weak and shaking. It was awful. It took about a month before I was willing to try it again. I only took 1/2 of a 2.5 mg pill and this time I made it a point NOT to do anthing strenuous. I didn't crash that time. Now I take 5mg every 4 hours. It took me a while to get up to that amount, but I've been on it about a
×
×
  • Create New...